Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 221, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2005, 1:56 PM CDT for Sumner County, Warren County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 1:56 PM CDT (18:56 UTC)
- Expired
- Aug 6, 2005, 2:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Sumner County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 061858 SVROHX TNC165-061930- /O.NEW.KOHX.SV.W.0221.050806T1856Z-050806T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 156 PM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMNER COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF HENDERSONVILLE * UNTIL 230 PM CDT * AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED JUST WEST OF GALLATIN...AND MOVING SOUTHWEST AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HENDERSONVILLE BY 225 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3651 8638 3651 8661 3630 8664 3630 8636 $$ GIRODO
1 follow-up statement
000 WUUS54 KOHX 061859 RRA SVROHX TNC177-061930- /O.NEW.KOHX.SV.W.0221.050806T1857Z-050806T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 157 PM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWERN WARREN COUNTY IN TENNESSEE * UNTIL 230 PM CDT * AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF CENTERTOWN...OR ABOUT 9 MILES NORTHWEST OF MCMINNVILLE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERTOWN BY 230 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3584 8573 3591 8593 3572 8607 3563 8582 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:40 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 6, 1:40 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT SAT AUG 6 2005 .DISCUSSION... CONVECTION QUICKLY DEVELOPING OVER THE AREA EARLY THIS AFTERNOON. WE EXPECT TO BE BUSY THROUGH THE REST OF THE DAY MONITORING STORMS AND POSSIBLY ISSUING A FEW WARNINGS FOR ISOLATED SEVERE CELLS. MAIN POTENTIAL WILL BE DOWNBURST WINDS AS WE SAW YESTERDAY. LOCALIZED HEAVY RAIN MAY ALSO OCCUR WITH RELATIVELY SLOW MOVEMENT OF STORMS. MAJORITY OF STORMS SHOULD DIMINISH LATER THIS EVENING WITH LOSS OF HEATING. A LOW PRESSURE SYSTEM WAS LOCATED ACROSS AL/FL AREA AND A POORLY DEFINED...DISSIPATING COLD FRONT REMAINED JUST TO OUR NORTH. THE FRONT WILL CONTINUE TO DISSIPATE OVER THE NEXT COUPLE OF DAYS AS THE LOW PRESSURE DRIFTS NORTHWARD. THE ATMOSPHERE WILL BECOME MORE MOIST IN MID LEVELS THAN IT HAS BEEN...RESULTING IN MORE CLOUDINESS AND SLIGHTLY HIGHER RAIN CHANCES...BUT A LITTLE LESS SEVERE POTENTIAL. THUNDERSTORMS WILL BE POSSIBLE ANY TIME THROUGH THE NEXT FEW DAYS...BUT PRIMARILY HEAT DRIVEN WITH GREATEST COVERAGE IN THE AFTERNOON AND EARLY EVENING. HIGH TEMPERATURES COULD BE HELD BELOW 90 IN MANY AREAS SUNDAY THROUGH TUESDAY WITH POTENTIAL FOR INCREASED CLOUDS AND SHOWERS/STORMS. APPEARS THAT THROUGH AND DEEP MOISTURE WILL WEAKEN AND LIFT AWAY FROM THE AREA MIDWEEK AS UPPER RIDGE BUILDS OVERHEAD. TEMPERATURES WILL PUSH INTO THE LOW TO MID 90S AGAIN LATE WEEK WITH MS/PC SKIES. NOT SURE THERE WILL BE STORMS EVERY DAY LATE WEEK...BUT THIS TIME OF YEAR IT IS PRETTY SAFE TO FORECAST ISOLATED CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 88 70 87 / 30 50 30 50 CLARKSVILLE 70 89 69 88 / 30 50 30 40 CROSSVILLE 67 83 65 82 / 40 50 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Aug 6, 8:45 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 845 AM CDT SAT AUG 6 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 845 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT. MOST OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING. HOWEVER A FEW THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS A FRONTAL SYSTEM STALLS OVER THE REGION AND DISSIPATES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STORMS MAY BECOME SEVERE PRIMARILY DURING THE HEATING OF THE AFTERNOON AND EARLY EVENING. .SPOTTER ACTIVATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 32 min |
| Aug 5, 8:19 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Aug 6, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 32 min |
| Aug 6, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 40 min |
| Aug 6, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 34 min |
| Aug 6, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 25 min |
| Aug 6, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 33 min |
| Aug 6, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 26 min |
| Aug 6, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 23 min |
| Aug 6, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.